Volume 41, Number 5, September-October 2007
|Page(s)||825 - 854|
|Published online||23 October 2007|
On some Boussinesq systems in two space dimensions: theory and numerical analysis
Department of Mathematics, University of Athens, 15784 Zographou, Greece.
2 Institute of Applied and Computational Mathematics, F.O.R.T.H., P.O. Box 1527, 71110 Heraklion, Greece.
3 UMR de Mathématiques, Université de Paris-Sud, Bâtiment 425, 91405 Orsay, France. firstname.lastname@example.org
Revised: 26 November 2007
A three-parameter family of Boussinesq type systems in two space dimensions is considered. These systems approximate the three-dimensional Euler equations, and consist of three nonlinear dispersive wave equations that describe two-way propagation of long surface waves of small amplitude in ideal fluids over a horizontal bottom. For a subset of these systems it is proved that their Cauchy problem is locally well-posed in suitable Sobolev classes. Further, a class of these systems is discretized by Galerkin-finite element methods, and error estimates are proved for the resulting continuous time semidiscretizations. Results of numerical experiments are also presented with the aim of studying properties of line solitary waves and expanding wave solutions of these systems.
Mathematics Subject Classification: 35Q53 / 65M60 / 76B15
Key words: Boussinesq systems in two space dimensions / water wave theory / nonlinear dispersive wave equations / Galerkin-finite element methods for Boussinesq systems.
© EDP Sciences, SMAI, 2007
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.